MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-620LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "prophylactic antibiotics may be unnecessary in gastric endoscopic submucosal dissection due to the low incidence of bacteremia." background and aims: endoscopic submucosal dissection (esd) was developed as a feasible and reliable treatment for gastrointestinal mucosal or submucosal lesions.Bacteremia may occur after esd.Currently, the use of prophylactic antibiotics after gastric esd is controversial.This study was designed to explore the value of prophylactic antibiotics in the treatment of gastric mucosal and submucosal lesions after esd.Methods: in this prospective study, in total, 103 patients who underwent gastric esd were included, and the frequency of bacteremia and changes in inflammation-related indicators before and after the procedure were investigated.The patients did not receive prophylactic antibiotics.Results: the body temperature (t), white blood cell count (wbc), and procalcitonin (pct) and c-reactive protein (crp) levels did not significantly differ between the perforation group (n = 40) and nonperforation group before gastric esd (n = 63) (all p>0.05).The t, wbc, and crp levels (all p < 0.05) in the patients with perforation were significantly higher than those in the patients without perforation 24 h after gastric esd.The incidence of bacteremia did not significantly differ between the two groups (all p>0.05).In total, 6 of 309 blood cultures were cultured with bacteria.The total frequency of bacteremia in the perforation and nonperforation groups was 2.5% and 3.2%, respectively.No sepsis occurred in any patients.Conclusion: regardless of whether perforation occurred after gastric esd, the incidence of bacteremia was transient and low.Therefore, based on our single-center study in china, prophylactic antibiotics may not be necessary in patients with intraoperative perforation during gastric esd.Type of adverse events/number of patients: perforations - 40 patients; blood cultures cultured bacteria - 6 cultures; fever - 15 patients.This literature article requires 14 reports.The related patient identifiers are as follows: for 6 patients with bacterial growth and other adverse events: (b)(6) this medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes a correction to e4 to include information that was inadvertently not included on the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide the correct event date and the literature article attachment inadvertently omitted from the initial medwatch report.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16321938
Report Number9614641-2023-00171
Device Sequence Number8583696
Product Code KNS
UDI-Device Identifier04953170208409
UDI-Public04953170208409
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-620LR
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer02/08/2023
02/10/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date02/08/2023
02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexMale